Visible big bumps after voluma in nasolabial folds. Will the filler eventually settle? (Photo)

I had Voluma injected in my nasolabial folds yesterday.I have 2 bumps close to the inner side of my folds.My right side looks worse, the side where the Dr. injected the filler in 2 places, but close to one another.She injected more gradually on the left side (3 places).She did not massage after the injection.Is this result normal and if yes, will the filler eventually settle and the bumps go away? Should I try to massage the area and if yes, will that help?Thank you.

Doctor Answers 10

Voluma in Nasolabial Fold

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I am in agreement with the other responses with regard to your question.

It's difficult to place judgement on any off label treatments.  All doctors go off label. 
But having said that, Voluma is not frequently injected into this area.

I would go back and talk to your practitioner or injector and ask if this has ever happened to another of their patients and what they suggest.

Or get another opinion.

My gut tells me that these lumps will settle or can be massaged into place.


Elk Grove Village Dermatologist
4.9 out of 5 stars 17 reviews

Voluma to NLF lines

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Voluma is not frequently used in the NLF lines because it is too thick for many people unless they have VERY significant lines there. At this point it is hard to tell what is swelling and what is product. If things don't look right after a week or so I'd suggest returning to your injector for an evaluation. Some may need to be dissolved at that point, but I'd wait for at least 10 days after the initial injections to do this. 

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Voluma and Nasolabial Folds

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Voluma is my favorite injection for the mid face to give an immediate lift to the cheeks.  However, it is not meant for the nasolabial area.  It appears from the photo that you have too much product lateral to where it should have been placed.  Please return to your treating physician for Vitrase to dissolve the product.  For the best cosmetic results please consult a board certified cosmetic dermatologist with experience with cosmetic injections such as Juvederm Voluma.

You might also like...

Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
All injectable treatments come with the risk of side effects; however VOLUMA has been approved by the FDA to provide volume and a natural lift to the face. Typical side effects may include minor itching, redness, swelling, and bruising around the treatment area. These side effects should not last longer than a few days, however if they last for more than one week you should contact your physician.

Sabrina Fabi, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 91 reviews

Voluma for smile lines

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Although Voluma is FDA approved for the malar (cheek) areas, experienced injectors will use it for other areas off-label.  Since Voluma is thick in consistency, many people will find in their smile lines that it will have a lumpy feel.  Thankfully, in my experience, this improves and resolves with time, massage, and patience, but Vitrase enzyme can be used to dissolve it more fully and more quickly if a patient does not wish to wait.

Bumps after Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Try massaging the area for a week or two.  If the bumps are still there after that, have your practitioner inject the enzyme to dissolve the product.

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.8 out of 5 stars 56 reviews

Voluma lumps in nasolabial fold

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Voluma use in the nasolabial fold is an off label use. Voluma should only be administered by a board certified dermatologist. Good results can be seen when performed by the right physician. I would suggest discussing your issue with board certified dermatologist at the time of a visit.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon

Voluma Lumps In Nasolabial Folds

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I suggest reversing the filler with hyaluronidase.  It may take a few treatments and would be best combined with venus legacy treatments.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

Visible big bumps after voluma in nasolabial folds. Will the filler eventually settle?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This might or might not settle. This is a very early timepoint so you will see a reduction of any swelling that is present over the next 3-4 days. If it does not settle you would benefit from hyaluronidase treatment to reduce the overfill and smooth out the upper lip tissue. I do agree with my colleagues that Voluma is not ideal for this area as it is very thick and can be visible when injected superficially. I hope this information is helpful for you.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Voluma in the NLF

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
There might be to much filler or some migration of the filler so it is best to see your provider. You might be able to massage it out but if there is to much filler placed, it might not look normal. You might have to get some of the filler dissolved but see your provider for an opinion. This is an advanced technique so be sure to get an experienced dermatologist or plastic surgeon consultation for recommendations and treatment options.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
4.9 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.